Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

A Method of Computing Limit Values

Sven-Ake Gustafson
SIAM Journal on Numerical Analysis
Vol. 10, No. 6 (Dec., 1973), pp. 1080-1090
Stable URL: http://www.jstor.org/stable/2156205
Page Count: 11
  • Subscribe ($19.50)
  • Cite this Item
A Method of Computing Limit Values
Preview not available

Abstract

The general idea of this paper is that a limit value always can be written as the sum of an infinite series. The latter is recast in the form of a Stieltjes integral, which can be treated numerically by means of mechanical quadrature rules. This procedure is used for a unified and effective treatment of various problems as the summation of slowly convergent series and double series, as well as integrals over infinite ranges. The results of this paper are based on the methods presented in S.-A. Gustafson [4] for the summation of certain series. By proper selection of weight functions rapid convergence and accurate results are often obtained, which is demonstrated on several examples. Realistic and strict bounds for the influence of computational errors are easily constructed as well.

Page Thumbnails

  • Thumbnail: Page 
1080
    1080
  • Thumbnail: Page 
1081
    1081
  • Thumbnail: Page 
1082
    1082
  • Thumbnail: Page 
1083
    1083
  • Thumbnail: Page 
1084
    1084
  • Thumbnail: Page 
1085
    1085
  • Thumbnail: Page 
1086
    1086
  • Thumbnail: Page 
1087
    1087
  • Thumbnail: Page 
1088
    1088
  • Thumbnail: Page 
1089
    1089
  • Thumbnail: Page 
1090
    1090